Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 367, NWS Little Rock, AR

August 16, 2012Baxter County, Marion County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 16, 2012, 1:18 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 1:18 PM CDT (18:18 UTC)
Expired
Aug 16, 2012, 2:00 PM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Baxter County, AR, Marion County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WUUS54 KLZK 161818
SVRLZK
ARC005-089-161900-
/O.NEW.KLZK.SV.W.0367.120816T1818Z-120816T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
118 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 200 PM CDT

* AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  EAST OF LAKEWAY...OR 6 MILES SOUTHWEST OF BULL SHOALS...AND MOVING
  EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN HOME...      BULL SHOALS...        SHIPP...
  LAKEVIEW...           GASSVILLE...          FLIPPIN...
  FAWN PARK...          COLFAX...             CARTNEY...
  BULL SHOALS SP...     ARKAWANA...           ADVANCE...
  SUMMIT...             SNOW...               REA VALLEY...
  LONE ROCK...          COTTER...             BUFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3642 9264 3639 9226 3613 9233 3628 9280
      3639 9272
TIME...MOT...LOC 1819Z 281DEG 14KT 3632 9266

$$

62
1 follow-up statement
978 
WWUS54 KLZK 161847
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
147 PM CDT THU AUG 16 2012

ARC005-089-161900-
/O.CON.KLZK.SV.W.0367.000000T0000Z-120816T1900Z/
BAXTER AR-MARION AR-
147 PM CDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MARION
AND CENTRAL BAXTER COUNTIES UNTIL 200 PM CDT...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES SOUTHWEST OF BULL SHOALS SP...OR 3 MILES SOUTH OF
BULL SHOALS...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  MOUNTAIN HOME...      BULL SHOALS...        SHIPP...
  LAKEVIEW...           GASSVILLE...          FLIPPIN...
  FAWN PARK...          COLFAX...             CARTNEY...
  BULL SHOALS SP...     ARKAWANA...           ADVANCE...
  LONE ROCK...          COTTER...             BUFORD...
  WILD HOG MTN...       WHITEVILLE...        
  WESTERN HILLS SUBDVN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3632 9275 3639 9272 3642 9264 3639 9226
      3613 9233
TIME...MOT...LOC 1847Z 282DEG 14KT 3633 9260

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:48 PM CDT, 30 minutes earlier.

Area forecast discussion, Aug 16, 12:48 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 PM CDT THU AUG 16 2012

.AVIATION...
RAPID DEVELOPMENT OF STORMS OVER THE PAST HOUR SUGGESTS THAT
STORMS IN N AND CENTRAL AR THIS AFTERNOON WILL DEVELOP QUICKLY.
FOR NOW...WENT WITH VCTS. WILL WATCH AS THE STORMS FORM AND AMD
TAFS AS NECESSARY. EXPECT THAT CONVECTION WILL DIE OUT THIS
EVENING AND PROBABLY WAIT UNTIL FRI AFTERNOON BEFORE SHOWING MUCH
DEVELOPMENT AGAIN. PATCHY LOW CLOUDS FOR A FEW HOURS AROUND
SUNRISE FRI WILL CREATE PATCHY MVFR CONDITIONS.
&&

.PREV DISCUSSION... /ISSUED 640 AM CDT THU AUG 16 2012/

DISCUSSION...

UPDATED FOR THE 12Z TAF DISCUSSION BELOW.

AVIATION...

STILL EXPECT SCATTERED CONVECTION AROUND THE STATE TODAY...WITH
BEST COVERAGE UP NORTH INITIALLY. HAVE TEMPO GROUPS IN NRN SITES BUT
WILL STAY WITH PROB30 GROUPS FOR KHOT...KLIT...AND KPBF AS
CONVECTIVE DEVELOPMENT A LITTLE LESS CERTAIN THAN PREVIOUSLY
THOUGHT. MAIN COLD FRONT WILL MOVE IN LATER TONIGHT FOR ANOTHER
ROUND OF SHOWERS...AND HAVE INCLUDED VCSH TO ACCOUNT FOR THIS AT
KLLQ AND KBPK 06Z ONWARD. CONDITIONS WILL BE MAINLY VFR...THOUGH
STRONGER STORMS WILL LIKELY BRING BRIEF MVFR CONDITIONS.

PREV DISCUSSION... /ISSUED 313 AM CDT THU AUG 16 2012/

DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION TODAY
THROUGH THE WEEKEND...AND ANY CHANCES OF SEVERE STORMS. TEMPS WILL
BE CLOSER TO NORMAL VALUES. WILD FIRE DANGER CONTINUES TO BE HIGH
TO EXTREME DUE TO ON GOING DROUGHT.

SURFACE ANALYSIS HAS THE WEAK WARM FRONT FROM AROUND KFSM TO NEAR
KLIT AND SE TO AROUND KLLQ. ATMOSPHERE IS WARMER AND MORE MOIST
SOUTH OF THE BOUNDARY...WHILE LESS AND COOLER NORTH. 00Z KLZK SOUNDING
HAD A PRECIP WATER VALUE UP NOW TO 1.56 INCHES...WITH A SE TO SW
SURFACE TO 5K FT WIND WITH WARM ADVECTION. ONLY PATCHY CLOUDS WERE
SEEN THIS EARLY MORNING...WHILE SHORT WAVE ENERGY WAS MOVING OVER
IA WITH CONVECTION AND OVER N TX WITH CONVECTION.

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

OVERALL A SLIGHT CHANCE OF CONVECTION THIS MORNING WITH LIMITED
SHORT WAVE ENERGY OVER AR. POP CHANCES GO UP OVER NORTHERN AR
IN THE AFTERNOON WITH ADDITIONAL EXPECTED SHORT WAVE ENERGY AS THE
FRONT POSSIBLY LIFTS NORTH. RAISED TO SLIGHT CHANCE OVER SOUTHERN
AREAS WITH MOIST AND UNSTABLE AIR MASS AND IF THE BOUNDARY STAYS
OVER CENTRAL AR. BETTER CHANCES OF CONVECTION TONIGHT AND FRIDAY AS
THE FRONT SAGS SE INTO AR...AND ADDITIONAL SHORT WAVE ENERGY MOVES
ACROSS AR WITH THE UPPER NW FLOW. SLIGHT CHANCES OF SEVERE
CONVECTION WILL BE POSSIBLE WITH THE FRONT AND UPPER ENERGY THIS
EVENING AND INTO OVERNIGHT. WIND AND HAIL MAIN THREATS. ON FRIDAY
THE FRONT IS EXPECTED SLOWLY SAG INTO CENTRAL AR WITH ADDITIONAL
CONVECTION. MAIN THREAT OF ANY STRONG TO SEVERE STORMS WILL BE
ALONG AND SOUTH OF THE BOUNDARY. THE FRONT CONTINUES TO GRADUALLY
SAG SOUTH TO SOUTHERN AR FRIDAY AFTERNOON TO EVENING WITH
CONTINUED CONVECTION. THE FRONT IS EXPECTED TO REACH NORTHERN LA
TOWARD LATER SATURDAY. WILL KEEP A SLIGHT CHANCE BEHIND THE FRONT
THROUGH SATURDAY DUE TO SOME UNCERTAINTY IN TIMING OF FRONT.
MODELS DO DRIFT THE FRONT TO NEAR NORTHERN LA BY SUNDAY MORNING
TAKING MUCH OF THE CONVECTION WITH IT. BUT ALSO DUE TO UNCERTAINTY
SOME CHANCE OF RAIN WILL BE KEPT OVER PARTS OF CENTRAL AND
SOUTHERN AR. TEMPS WILL BE AROUND NORMAL VALUES TO ABOVE NORMAL IN
AREAS THAT SEE SUN...WHILE AREAS WITH CLOUDS AND RAIN...BELOW
NORMAL.

LONG TERM...MONDAY THROUGH WEDNESDAY

A MOSTLY DRY AND COOLER THAN NORMAL FORECAST REMAINS INTACT FOR THE
LONG TERM. UPPER LEVEL FLOW OVER THE MID SOUTH WILL CONTINUE TO BE
LARGELY OUT OF THE NORTH. WITH LACK OF MOISTURE RETURN OFF THE GULF
AND NORTHERLY FLOW ALOFT...THE FORECAST IS A DRY ONE. A COUPLE OF
IMPULSES MOVING THROUGH THE REGION WILL PROVIDE SOME INCREASED HIGH
CLOUDS BUT OVERALL MOSTLY SUNNY CONDITIONS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     93  67  85  61 /  20  50  50  20
CAMDEN AR         94  69  92  67 /  20  20  50  60
HARRISON AR       96  64  82  58 /  40  50  50  20
HOT SPRINGS AR    94  69  90  66 /  20  30  50  40
LITTLE ROCK   AR  94  71  88  67 /  20  30  50  40
MONTICELLO AR     94  70  91  68 /  20  20  50  60
MOUNT IDA AR      94  68  91  64 /  20  30  50  40
MOUNTAIN HOME AR  95  65  83  59 /  30  50  50  20
NEWPORT AR        93  69  86  63 /  20  50  50  20
PINE BLUFF AR     93  71  89  67 /  20  30  50  50
RUSSELLVILLE AR   94  69  88  65 /  20  40  40  20
SEARCY AR         94  70  86  65 /  20  40  50  30
STUTTGART AR      94  71  88  66 /  20  30  50  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...28
Hazardous weather outlook, Aug 16, 9:16 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
916 AM CDT THU AUG 16 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
916 AM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SOME SHOWERS AND THUNDERSTORMS WILL AFFECT...PRIMARILY...NORTHERN
ARKANSAS TODAY. SOME OF THESE STORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS AND SOME LARGE HAIL BEING THE MAIN THREATS.

THESE STORMS WILL BE OUT AHEAD OF A COLD FRONT THAT WILL APPROACH
THE STATE FROM THE NORTH LATER TONIGHT. MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THE FRONT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL HAVE MOVED INTO THE STATE DURING THE EARLY MORNING
HOURS ON FRIDAY. THERE MAY BE A BIT OF A LULL IN THUNDERSTORM
ACTIVITY ALONG THE FRONT EARLY FRIDAY MORNING...HOWEVER
THUNDERSTORMS SHOULD FLARE BACK UP DURING BY THE EARLY AFTERNOON
HOURS. AGAIN...SOME STORMS COULD REACH SEVERE LIMITS...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

IT APPEARS THAT THE FRONT COULD LINGER IN THE STATE INTO SATURDAY.
IF THIS HAPPENS...THERE COULD BE A FEW SEVERE STORMS IN SOUTHERN
ARKANSAS SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

COVERAGE OF SEVERE STORMS MAY NOT BE ENOUGH TO WARRANT SPOTTER
ACTIVATION.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:47 PM CDTSpecial Weather StatementLZKMarion28 min
Aug 15, 8:50 PM CDTSevere Thunderstorm WarningLZKMarion25 min
Aug 16, 12:20 PM CDTSevere Thunderstorm WarningLZKIzard, Stone40 min
Aug 16, 12:53 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Searcy38 min
Aug 16, 12:58 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline47 min
Aug 16, 1:07 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Stone, Van Buren38 min
Aug 16, 1:39 PM CDTSevere Thunderstorm WarningLZKPerry, Pulaski, Saline39 min
Aug 16, 1:41 PM CDTSpecial Weather StatementLZKSearcy29 min
Aug 16, 1:46 PM CDTSevere Thunderstorm WarningLZKIzard, Stone44 min
Aug 16, 1:49 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone, Van Buren41 min
Aug 16, 2:07 PM CDTSpecial Weather StatementLZKMarion43 min
Aug 16, 2:16 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp32 min
Aug 16, 2:21 PM CDTSevere Thunderstorm WarningLZKSearcy39 min
Aug 16, 2:24 PM CDTSpecial Weather StatementLZKPope31 min
Aug 16, 2:25 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion50 min
Aug 16, 2:28 PM CDTSevere Thunderstorm WarningLZKCleburne, Searcy, Stone, Van Buren47 min
Aug 16, 2:30 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke, Pulaski32 min
Aug 16, 2:41 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White49 min
Aug 16, 2:53 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren52 min
Aug 16, 3:06 PM CDTSpecial Weather StatementLZKWhite29 min
Aug 16, 3:11 PM CDTSevere Thunderstorm WarningLZKCleburne, Van Buren34 min
Aug 16, 3:28 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion, Newton, Searcy47 min
Aug 16, 3:49 PM CDTSpecial Weather StatementLZKVan Buren31 min
Aug 16, 3:51 PM CDTSpecial Weather StatementLZKSearcy29 min
Aug 16, 4:07 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren38 min
Aug 16, 4:10 PM CDTSevere Thunderstorm WarningLZKNewton35 min
Aug 16, 4:38 PM CDTSpecial Weather StatementLZKPerry42 min
Aug 16, 5:25 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope35 min
Aug 16, 5:47 PM CDTFlash Flood WarningLZKPerry, Saline2 hr
Aug 16, 6:36 PM CDTSpecial Weather StatementLZKJohnson29 min
Aug 16, 6:37 PM CDTSpecial Weather StatementLZKLogan33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.